MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS CORVOCET¿; INSTRUMENT, BIOPSY

MERIT MEDICAL SYSTEMS CORVOCET¿; INSTRUMENT, BIOPSY
Catalog Number CORCA1815B/B
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during use the coaxial introducer could be used without any problems, but when the biopsy needle was advanced into the coaxial introducer for the second time, there was resistance.When the introducer and biopsy needle were removed from the patient because of the resistance, the introducer broke.The tip of the broken introducer was immediately retrieved because the broken position was outside of the patient's body.The physician mentioned that the introducer was pressed against the ribs with a strong load due to respiratory fluctuations.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed.The root cause of the component broken could be attributed to use error.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
CORVOCET¿
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22136308
Report Number3011642792-2025-00097
Device Sequence Number8354272
Product Code KNW
UDI-Device Identifier00884450476390
UDI-Public00884450476390
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCORCA1815B/B
Device Lot NumberI3085696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown